Schizophrenia.com

Fingers of the hand swollen

i ve got this. i think when i am anxious its worse. is this my heart? in fact i have a high pulse,i should go to a doc…

I’ve never heard of that. I would get it checked out if it was me.

it is a condition called water retention
Probably is nothing significant, could be caused by too much salted food or lack of exercising.
Try to avoid salt and try some natural diuretics like grapes…then you can see if there is a need for appointment.

oh thanks sara for the information. i though it was my heart in fact. but probably youre right, i dont drink enough water. could it be meds or its less probable?

As the matter of fact, eat a lot of grapes. :grapes: it will make you pee a lot which hopefully will reduce the swelling.

Oh don’t think of the worst possibilities :smile: maybe you have PMS?
Here I think this is informative enough.

Medications

Some medications can cause water retention, including:

Estrogen-containing drugs, such as the combined oral contraceptive pill, or HRT(hormone replacement therapy).NSAIDs (non-steroidal anti-inflammatory drugs) - medications with analgesic (pain reducing), antipyretic (fever reducing) effects. In high doses they are actually effective in reducing inflammation. Examples include aspirin, ibuprofen and naproxen.Beta-blockers - used to treat abnormal heart rhythms and prevent tachycardias.

Pre-menstrual water retention

This causes bloating and can cause breast tenderness. Experts say it is due to hormone imbalances, and also some nutritional factors. Premenstrual refers to the second half of the woman’s menstrual cycle (during the days or the week or so before her period begins).

Salt (sodium)

Sodium-rich foods may cause water retention.

Malnutrition and/or bad diet

Dieticians say low consumption of thiamine (vitamin B1), as well as insufficient vitamins B6 and B5 may contribute toward fluid retention. Low levels of albumin levels may also play a part - low albumin levels can also be caused by kidney disease.

Allergies

Some foods and insect bites may cause edema in susceptible people.

oh,in fact i dont eat much since i am on leponex. it makes 4 months,i am in malnutrition in fact…

I think it’s best if u see a doctor that will be in a better position to tell u what caused the swelling! It might be oedema due to side effects of ur meds or something else!just don’t be too worried, calm down n see a doctor! I wish u well

1 Like